Heavy Rain, Tehama
- When
- August 6, 10:00 PM PST to 11:00 PM PST
- Where
- Tehama County, Red Bluff Muni Arpt
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.126, -122.234 (the zone’s center; the record gives no point)
01 inches of rain fell at the airport. This breaks the old daily record of a trace set in 1945.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
A late night shower produced a rare rainfall event for early August in Red Bluff when 0.01 inches of rain fell at the airport. This breaks the old daily record of a trace set in 1945.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Aug 6, 8:15 PM PST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 915 PM PDT SUN AUG 6 2006 .DISCUSSION UPDATE... SCT TSRA HAS MOVED OUT OF THE CWA AND SHUD BE DONE FOR THE NIGHT THOUGH SOME POP UPS ARE POSSIBLE AS THE LOW CONTINUES TO SPIN ONSHORE. FORECAST LUKS ON TRACK SO NO NOTABLE CHGS. .EARLIER AFTERNOON DISCUSSION... THE UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO SPIN OFF THE CENTRAL CALIFORNIA COAST. WATER VAPOR SATELLITE IMAGERY PLACES IT NEAR 35N 126W AND IT HAS NUDGED CLOSER TO THE COAST DURING THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SHORT WAVE THAT MOVED ACROSS NORTHERN CALIFORNIA THIS MORNING HAVE MOVED NORTHWEST TO THE CRESCENT CITY-ARCATA AREA. SHOWERS AND THUNDERSTORMS HAVE FORMED DURING THE PAST 2 HOURS IN THE NORTHEAST PLATEAU BUT HAVE REMAINED EAST OF THE FORECAST AREA. THE GFS SHOWS A VORTICITY MAX OVER THE SOUTHERN CASCADES AT 18Z WHICH MOVES NORTH INTO OREGON BY 00Z AND REFORMS OVER THE NORTHERN PLATEAU BY 06Z. WITH THIS SCENARIO THUNDERSTORMS COULD WEAKEN LATER THIS AFTERNOON AND REDEVELOP THIS EVENING. ALTHOUGH THE LOWER LEVELS OF THE ATMOSPHERE REMAIN DRY WITH A SOUTH TO SOUTHEAST FLOW...PWS REMAIN FAIRLY HIGH...AROUND 0.75 INCH OVER MUCH OF THE AREA. THE 10 TO 20 MPH ONSHORE BREEZE THIS AFTERNOON IS CONFINED TO THE DELTA AND AREAS OF THE SURROUNDING INLAND VALLEYS. THE ONSHORE GRADIENT CONTINUES TO INCREASE AND IS CURRENTLY AROUND 3 MB WITH A 2 MB UPVALLEY GRADIENT SAC-RDD WHICH WILL HELP DRAW COOLER AIR NORTHWARD THIS EVENING. THE UPPER LOW IS FORECAST TO WEAKEN AS IT MOVES INLAND LATE TONIGHT AND MONDAY. THE NAM STILL HAS A SLIGHTLY MORE WESTERLY TRACK THAN THE GFS. BOTH MODELS SPREAD PRECIPITATION OVER THE NORTHERN MOUNTAINS...IN ADDITION THE NAM HOLDS SOME SHOWERS ALONG THE COASTAL RANGE THROUGH MONDAY NIGHT. LITTLE CHANGE IN TEMPERATURE ON MONDAY AS THE TROUGH MOVES ON SHORE WITH GRADUALLY WARMER TEMPERATURES THROUGH THE REMAINDER OF THE WEEK. && .AVIATION... SCT SHRA AND TSRA OVR THE SRN CASCADES WILL TAPER TO ISOLD SHRA AND TSRA AFTER MIDNIGHT BUT WILL RE-FORM MONDAY AFTN IN SAME AREA. GUSTY DELTA WINDS AS FAR INLAND AS SMF AND SCK WILL CONTINUE AND PATCHES OF MVFR CIGS WILL FORM ALG THE COAST OVERNIGHT. OTRW VFR ACRS REGION. && .STO WATCHES/WARNINGS/ADVISORIES...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SUN AUG 6 2006 CAZ013>019-063-064-066>069-071400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS...OVER THE SIERRA NEVADA...SHASTA COUNTY MOUNTAINS AND PORTIONS OF THE COASTAL RANGE. MAXIMUM TEMPERATURES WILL BE COOLER THAN NORMAL. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS OVER THE INTERIOR MOUNTAINS ON MONDAY. MAXIMUM TEMPERATURES WILL BE COOLER THAN NORMAL ON MONDAY. A MODERATE WARMING TREND IS EXPECTED DURING THE WEEK WITH NEAR NORMAL TEMPERATURES. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532804.